80%(15)12 out of 15 people found this document helpful
This preview shows page 1 - 2 out of 5 pages.
The AssignmentExamine Case Study: An Elderly Iranian Man with Alzheimer’s Disease. You will be asked to make three decisions concerning the medication to prescribe to this client. Be sure to consider factors that might impact the client’s pharmacokinetic and pharmacodynamic processes.At each decision point stop to complete the following:Also include how ethical considerations might impact your treatment plan and communication with clients.BACKGROUNDMr. Akkad is a 76-year-old Iranian male who is brought to your office by his eldest son for “strange behavior.” Mr. Akkad was seen by his family physician who ruled out any organic basis for Mr. Akkad’s behavior. All laboratory and diagnostic imaging tests (including CT-scan of the head) were normal.According to his son, he has been demonstrating some strange thoughts and behaviors for the past two years, but things seem to be getting worse. Per the client’s son, the family noticed that Mr. Akkad’s personality began to change a few years ago. He began to lose interest in religious activities with the family and became more “critical” of everyone. They also noticed that things he used to take seriously had become a source of “amusement” and “ridicule.”Over the course of the past two years, the family has noticed that Mr. Akkad has been forgetting things. His son also reports that sometimes he has difficult “finding the right words” in a conversation and then will shift to an entirely different line of conversation.SUBJECTIVEDuring the clinical interview, Mr. Akkad is pleasant, cooperative and seems to enjoy speaking with you. You notice some confabulation during various aspects of memory testing, so the PMHNP performs a Mini-Mental State Exam. Mr. Akkad scores 18 out of 30 with primary deficits in orientation, registration, attention & calculation, and recall. The score suggests